A boundary integral formalism for stochastic ray tracing in billiards

Chappell, D.J. ORCID: 0000-0001-5819-0271 and Tanner, G., 2014. A boundary integral formalism for stochastic ray tracing in billiards. Chaos: an Interdisciplinary Journal of Nonlinear Science, 24 (4). ISSN 1054-1500


Download (1MB) | Preview


Determining the flow of rays or non-interacting particles driven by a force or velocity field is fundamental to modelling many physical processes. These include particle flows arising in fluid mechanics and ray flows arising in the geometrical optics limit of linear wave equations. In many practical applications, the driving field is not known exactly and the dynamics are determined only up to a degree of uncertainty. This paper presents a boundary integral framework for propagating flows including uncertainties, which is shown to systematically interpolate between a deterministic and a completely random description of the trajectory propagation. A simple but efficient discretisation approach is applied to model uncertain billiard dynamics in an integrable rectangular domain.

Item Type: Journal article
Publication Title: Chaos: an Interdisciplinary Journal of Nonlinear Science
Creators: Chappell, D.J. and Tanner, G.
Publisher: AIP Publishing
Place of Publication: Melville, NY, USA
Date: 2014
Volume: 24
Number: 4
ISSN: 1054-1500
Rights: © 2014 AIP Publishing LLC.
Divisions: Schools > School of Science and Technology
Record created by: EPrints Services
Date Added: 09 Oct 2015 10:52
Last Modified: 09 Jun 2017 13:43
URI: https://irep.ntu.ac.uk/id/eprint/19359

Actions (login required)

Edit View Edit View


Views per month over past year


Downloads per month over past year